MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM M-P TIBIA PL 8H R 117MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM M-P TIBIA PL 8H R 117MM; PLATE, FIXATION, BONE
Model Number 72463808
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation procedure, it was found that the evos 3.5mm m-p tibia pl 8h r 117mm peel pack inside was not sealed.Surgery was resumed, with a non-significant delay, using a competitor's device.Patient was not harmed.No further complications reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h10: the associated device was returned and evaluated.A relationship between the device and the reported event could be corroborated, as the visual inspection of the returned device confirmed the device's packaging was found to be unsealed.Therefore, the product did not meet manufacturing specifications upon distribution.This issue was evaluated through our internal quality process which concluded the root cause to be an isolated human error in the heat seal operation, due to the manual nature of the packaging process.There is no evidence that other product within the lot as affected.No additional complaints have been received for this manufacturing lot to date.Additionally, for the detection of this defect, the product is visually inspected 100%.This reduces the risk of other orders being affected.A review of complaint history for the part number over the past 12 months did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file revealed this failure mode was previously identified and the anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A quality alert communication was provided to manufacturing personnel to prevent recurrence.Based on this investigation, the need for additional corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
EVOS 3.5MM M-P TIBIA PL 8H R 117MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14639364
Report Number1020279-2022-02816
Device Sequence Number4904625
Product Code HRS
UDI-Device Identifier00885556644751
UDI-Public00885556644751
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72463808
Device Catalogue Number72463808
Device Lot Number18JM08002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown